Ask a doctor

Are the Veins Healing? (photo)

I have attached 2 pics from the day after sclerotherarpy of reticular veins and 2 pics from 2 weeks after...is it working or not? Do they look brown or just liken normal veins again? ThankS! :)

Doctor Answers (3)

Good response to sclerotherapy

+2

Sclerotherapy is a process.  Initially the solution which is injected into the veins forces the blood out of the veins and irritates the vein wall causing it to shrink and dissolve over time.  The dissolving vein goes through a series of reactions initially getting darker as the blood remaining in the vein clots then slowly dissolves. Sometimes the initial reaction is a red vein response.   Next over time the vein should dissolve.  What is important to remember is that sclerotherapy is a process-some veins will dissolve immediately, some will resolve over 6 to 8 weeks and some will not dissolve at all.  You may require several cycles of treatments to remove the veins. From the pictures, you seem to be following a normal course of treatment.


Naples General Surgeon
5.0 out of 5 stars 2 reviews

Veins healing after sclerotherapy

+2

As the veins collapse and are absorbed after the injections, sometimes they do appear brownish for a bit. I think your photos look fine and look like they are healing. But if you have any concerns, you should schedule an appointment with your physician injector for confirmation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Sclerotherapy

+1

Within the first few weeks after treatment, it is common for the treated veins to look a little discolored.  If you have any questions or concerns, I would recommend that you see your physician.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.